Alert archive / Kentucky / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 252, NWS Louisville, KY

October 26, 20104 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Oct 26, 2010, 9:56 AM CDT for 4 counties in Kentucky. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 26, 2010, 9:56 AM CDT (14:56 UTC)
Expired
Oct 26, 2010, 10:30 AM CDT
In force
34 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
70.0 mph

Counties Breckinridge County, KY, Butler County, KY, Grayson County, KY, Ohio County, KY

The radar

The Louisville radar (KLVX), 88 km from the middle of the area, began a volume at 14:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 26, 9:58 AM CDTTSTM WND DMGReady, KYTREE DOWN AT 1471 DECKER SCHOOL ROAD
Oct 26, 10:30 AM CDTTSTM WND DMGFordsville, KYTREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 26, 7:55 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 2.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2010-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 324 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2010-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 403 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
324 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
796 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
403 m²/s²
0-3 km storm-relative helicity
486 m²/s²
Significant tornado parameter
0.8
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

196 
WUUS53 KLMK 261456
SVRLMK
KYC027-031-085-183-261530-
/O.NEW.KLMK.SV.W.0252.101026T1456Z-101026T1530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
956 AM CDT TUE OCT 26 2010

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY...
  EASTERN OHIO COUNTY IN NORTHWEST KENTUCKY...
  NORTHERN BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY...
  WESTERN GRAYSON COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 1030 AM CDT

* AT 953 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM DEANEFIELD TO DUKEHURST TO NINETEEN...MOVING EAST AT
  45 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
   MOUNT PLEASANT AND SELECT...
   VANZANT AND SHREVE...
   YEAMAN AND WHITE RUN...
   HICKORY CORNER AND WELCHS CREEK...
   DUFF AND SHORT CREEK...
   MCCOY AND COBBLERS KNOB...

THIS INCLUDES THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN MILE
MARKERS 75 AND 94.

THIS INCLUDES THE NATCHER PARKWAY BETWEEN MILE MARKERS 41 AND 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...MOVE QUICKLY TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE...CALL TOLL 
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3766 8682 3766 8628 3734 8647 3728 8699
      3730 8700
TIME...MOT...LOC 1456Z 248DEG 39KT 3765 8673 3748 8681
          3731 8689
WIND...HAIL 70MPH <.50IN

$$

AL
2 follow-up statements
781 
WWUS53 KLMK 261506
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1006 AM CDT TUE OCT 26 2010

KYC027-031-085-183-261530-
/O.CON.KLMK.SV.W.0252.000000T0000Z-101026T1530Z/
BRECKINRIDGE KY-OHIO KY-GRAYSON KY-BUTLER KY-
1006 AM CDT TUE OCT 26 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR NORTHERN BUTLER...WESTERN GRAYSON...EASTERN OHIO AND SOUTHERN
BRECKINRIDGE COUNTIES...

AT 1003 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM ASKIN TO OLATON TO CROMWELL...MOVING EAST
AT 45 MPH. INDIVIDUAL CELLS WITHIN THE LINE ARE MOVING AT 65 TO 70 
MPH.  

SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  DEMPSTER AND SHREVE...
  YEAMAN AND WHITE RUN...
  WELCHS CREEK AND TOUSEY...
  SHORT CREEK AND READY...
  COBBLERS KNOB AND FISHER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SQUALL LINES 
CAN PRODUCE INTENSE WIND DAMAGE AND EVEN SHORT-LIVED TORNADOES. 
PROTECT YOURSELF INDOORS NOW FROM POWERFUL WINDS!

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3730 8689 3766 8673 3766 8628 3734 8647
TIME...MOT...LOC 1505Z 248DEG 39KT 3768 8661 3751 8669
          3734 8678
WIND...HAIL 70MPH <.50IN

$$
JDG
037 
WWUS53 KLMK 261530
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1030 AM CDT TUE OCT 26 2010

KYC027-031-085-183-261540-
/O.EXP.KLMK.SV.W.0252.000000T0000Z-101026T1530Z/
BRECKINRIDGE KY-OHIO KY-GRAYSON KY-BUTLER KY-
1030 AM CDT TUE OCT 26 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BUTLER...WESTERN
GRAYSON...EASTERN OHIO AND SOUTHERN BRECKINRIDGE COUNTIES HAS
EXPIRED...

THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA. REPORT INSTANCES OF DAMAGING WINDS TO THE NATIONAL WEATHER 
SERVICE. 

LAT...LON 3730 8689 3766 8673 3766 8628 3734 8647
TIME...MOT...LOC 1530Z 248DEG 39KT 3778 8629 3761 8637
          3744 8646

$$

AL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 8:11 AM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Oct 26, 8:11 AM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
911 AM EDT TUE OCT 26 2010

...MESOSCALE UPDATE...

...TORNADO WATCH UNTIL FOR ENTIRE CWA UNTIL 4 PM EDT/ 3 PM CDT.

...HIGH RISK FOR SEVERE WEATHER EXPANDED TO SOUTHERN INDIANA AND
NORTH CENTRAL KENTUCKY...

SOLID LINE OF SEVERE THUNDERSTORMS CONTINUES TO MOVE TOWARD SOUTH
CENTRAL INDIANA AND CENTRAL KENTUCKY THIS MORNING. CURRENT STORM
MOTION AND TIMING HAVE THE FIRST STORMS ENTERING OUR NORTHWESTERN
CWA AROUND 930 AM EDT WITH THE BEAVER DAM AREA EXPECTING THE LINE BY
1030 AM EDT. FURTHER EAST...THE LOUISVILLE METRO SHOULD SEE THE LINE
OF STORMS AROUND 1130 AM EDT.

A VERY DYNAMIC SITUATION IS OCCURRING WITH 970 MB LOW OVER MN/WI
REGION AND ASSOCIATED COLD FRONT EXTENDING SOUTHWARD THROUGH CENTRAL
ILLINOIS AND SOUTHEAST MO. WITH AND H85 JET AROUND 70 KNOTS AND H5
JET AROUND 100 KNOTS...BOWING SEGMENTS WITH EMBEDDED MESO VORTICES
WILL YIELD DAMAGING WINDS AS THE MAIN THREAT. ALTHOUGH...STRONG AND
VEERING WIND PROFILE ALOFT IS YIELDING LARGE AND LOOPING HODOGRAPHS
SO EMBEDDED SUPERCELLS...ALONG WITH SUPERCELL STRUCTURES AHEAD OF
THE LINE WILL BE POSSIBLE. WIDESPREAD DAMAGE REPORTS ARE ALREADY
OCCURRING UPSTREAM WITH WINDS AS HIGH AS 80 MPH MEASURED AT ST.
LOUIS EARLY THIS MORNING. HIGH POTENTIAL WILL EXIST FOR ANY STORM TO
MIX DOWN STRONG WINDS ALOFT AS SOUNDINGS INDICATE A LOT OF DRY AIR
AT THE MID LEVELS AND LATEST DCAPE FROM THE RUC MESOANALYSIS SHOWS
ALMOST 1000 J/KG OF DOWNWARD MOMENTUM.

BOTTOM LINE...THIS LINE OF STORMS IS EXPECTED TO PRODUCE WIDESPREAD
WIND DAMAGE WITH ISOLATED TORNADOES ALSO POSSIBLE. TAKE THIS WEATHER
SITUATION VERY SERIOUSLY!!!

...FORECAST UPDATE...

UPDATING THE FORECAST FOR THE RECENTLY ISSUED TORNADO WATCH 722.
SEE WCNLMK FOR MORE INFORMATION.

SQUALL LINE TO OUR WEST BARRELING DOWN ON OUR CWA QUICKLY THIS
MORNING. THE LINE WILL REACH OUR FAR WRN CWA...OUR WESTERN
SOUTH-CENTRAL INDIANA COUNTIES BY 930AM EDT...BUT THE SOUTHERN END
OF THE LINE WILL TAKE LONGER TO REACH OUR SW CWA. PROBABLY BY 1030AM
EDT.

MAIN THREATS WITH THE LINE WILL BE DAMAGING WINDS TO 70 MPH...WITH
POSSIBLE ISOLATED TORNADOES.

.SHORT TERM (TODAY AND TONIGHT)...

...VERY WINDY CONDITIONS WITH DANGEROUS SQUALL LINE FORECAST TO MOVE
THROUGH THE REGION TODAY...

WELL-ADVERTISED COLD FRONT NOW HAS A DEVELOPING SQUALL LINE MOVING
EAST ACROSS CENTRAL MISSOURI. SPECIAL 06Z SOUNDING AT ILX INDICATED
A RAPID UPTICK IN PRECIPITABLE WATER...UP TO 1.51 INCHES...JUST
AHEAD OF THE SQUALL LINE AND IN LINE WITH MODEL FORECASTS FOR NOW.
MODELS CALL FOR PW'S TO INCREASE FURTHER TO BETWEEN 1.7 AND 1.8
INCHES AS STRONG SOUTHERLY FLOW PULLS IN EVEN MORE MOISTURE. THAT
FLOW...ROUGHLY 50-55 KNOTS AT 3 KFT AS PER LATEST VAD WIND
PROFILE...IS ALSO CREATING ENOUGH SHEAR AND HELICITY TO MAINTAIN THE
LINE AND POSSIBLY DEVELOP SOME TORNADIC SUPERCELLS OUT AHEAD OF IT.

WITHIN THE LINE ITSELF...DAMAGING WIND GUSTS WILL BE THE MAIN
THREAT. GFS HAS CAUGHT UP TO THE STRENGTH OF THE LOW LEVEL JET
PREDICTED BY THE NAM 24 HOURS AGO...NOW GOING FOR 65-75 KNOTS AT 850
MB AS THE LINE MOVES ACROSS THE REGION. THESE DAMAGING WINDS ARE
EXPECTED TO TRANSLATE DOWN TO THE SURFACE IN THE STRONGER CELLS THAT
FORM ALONG THE LINE.

OF NOTE IS HOW THE LATEST HRRR...THE 04Z RUN...IS HANDLING THE
FORECAST...AND IS IN LINE WITH OUR THINKING. IT DOES SHOW SEVERAL
DISCRETE CELLS FORMING OUT AHEAD OF THE MAIN LINE BY MID MORNING
OVER THE WESTERN CWA BEFORE MERGING INTO ONE MAIN LINE JUST AFTER
NOON.

BASED ON STANDARD SUITE OF MODELS AS WELL AS HIGHER RESOLUTION
ONES...FOR NOW THE BEST GUESS AT THE TIMING OF THE SQUALL LINE WILL
BE AROUND 14-15Z OVER THE NORTHWEST CWA...16-18Z FROM KSDF TO
KBWG...AND 18-21Z OVER THE BLUEGRASS AND LAKE CUMBERLAND REGIONS.
TRAILING STRATIFORM RAIN SHOULD CONTINUE FOR A FEW HOURS BEHIND THE
MAIN LINE.

THROUGH THE MORNING AND AHEAD OF THAT LINE...EXPECT THE PRESSURE
GRADIENT TO BE TIGHT ENOUGH TO CONTINUE THE WIND ADVISORY IN EFFECT.
WILL SEE SUSTAINED WINDS UP TO 25-35 MPH WITH GUSTS TO 45 MPH.

ONCE THE FRONT IS CLEAR OF THE AREA...CONDITIONS WILL IMPROVE
QUICKLY. WINDS WILL CALM DOWN SIGNIFICANTLY TONIGHT...BUT WILL
RETURN TO SOUTHWESTERLY. WITH LOWER DEWPOINTS AND CLEARING
SKIES...EXPECT TEMPERATURES TO FALL TO AROUND 50 DEGREES OVERNIGHT.
SURPRISING AFTER SUCH A STRONG FRONT TO NOT GET COOLER THAN
THIS...BUT THE NEXT DRY FRONT COMING IN THE LONG TERM WILL DO THAT
JOB...SEE BELOW.

.LONG TERM (WEDNESDAY - MONDAY)...

WEDNESDAY - SATURDAY...

A PRETTY QUIET SECOND HALF OF THE WORK WEEK AFTER TODAY/S SYSTEM
EXITS THE AREA. WED AND THURS WILL REMAIN BREEZY AS SFC ISOBARS
REMAIN CLOSELY PACKED.  WINDS ARE EXPECTED TO GUST INTO THE 25 TO
30 MPH RANGE WED/THURS AFTERNOONS.

COLD AIR BEHIND TODAY/S SYSTEM WILL BE DELAYED UNTIL
THURS WHEN A COOLER MUCH DRIER AIRMASS WILL ENTER THE REGION EARLY
IN THE DAY. SO WE/LL BE WARM FOR WED UNDER SW FLOW WITH HIGHS IN THE
LOW TO MID 70S. THURS/FRI WILL BE COOLER WITH HIGHS IN THE UPPER 50S
AND LOW 60S.  THEN THE AIRMASS WILL START TO MODERATE BY SATURDAY
WITH HIGHS IN THE MID 60S.

WE HAVE FROST POTENTIAL FOR TWO NIGHTS IN THE LONG TERM
PERIOD...THURS NIGHT AND FRI NIGHT.  WITH THE COLDER AIRMASS IN
PLACE AND CLEAR SKIES OVER MOST OF THE REGION...WE SHOULD SEE
WIDESPREAD FROST OVER THE AREA FOR THURS NIGHT.  FRIDAY NIGHT/S
FROST LOOKS TO COVER MAINLY AREAS EAST OF I-65 AS WARMER AIR STARTS
TO INVADE THE WEST PREVENTING FROST.

SUNDAY - TUESDAY...

AS PREVIOUSLY MENTIONED...ANOTHER WEATHER SYSTEM LOOKS TO MAKE IT/S
WAY INTO THE AREA FOR EARLY NEXT WEEK.  BOTH THE 0Z GFS AND 12Z
ECMWF DEPICT AN UPPER LEVEL WAVE INTENSIFYING AS IT CROSSES THE
ROCKIES AND DIVES DOWN INTO TEXAS.  SFC CYCLOGENESIS LOOKS TO
COMMENCE WITH THIS UPPER LEVEL LOW BY MON/TUES TIME FRAME BRINGING
MORE SHOWERS/T-STORMS TO OUR AREA BY LATE MON THROUGH WED.
TEMPERATURES LOOK TO BE SLIGHTLY ABOVE SEASONAL NORMS FOR THE
BEGINNING OF NEXT WEEK.

&&

.AVIATION (12Z TAF ISSUANCE)...

LATEST VWP INDICATES WINDS OF 50-60 KTS AT 3 KFT. WIND SHEAR LESS OF
A PROBLEM AS SURFACE WINDS ARE PICKING UP...SO HAVE TAKEN OUT OF ALL
TAFS EXCEPT FOR KLEX. STILL EXPECTING THESE WINDS TO TRANSLATE DOWN
BY MID MORNING...WITH GUSTS OUTSIDE OF THUNDERSTORMS TO AROUND 35
KNOTS. STRONGER STORMS WILL SEE GUSTS TO 50-60 KNOTS BUT AM GOING A
LITTLE MORE CONSERVATIVE IN THE TEMPO GROUPS FOR NOW. STILL HAVE IFR
CONDITIONS IN THE STORMS...AND HAVE MOVED UP THE TIMING A LITTLE NOW
THAT THE SQUALL LINE MOTION HAS COME INTO BETTER FOCUS. STILL CANNOT
RULE OUT SOME STORMS POPPING UP AHEAD OF THE MAIN LINE AND HAVE
ACCOUNTED FOR THIS WITH A TEMPO GROUP ABOUT AN HOUR BEFORE EXPECT
THE SQUALL LINE TO REACH EACH STATION.

BEHIND THE FRONT WIND WILL BECOME MORE WSW AND WILL REMAIN SLIGHTLY
GUSTY THOUGH NOT AS STRONG AS AHEAD OF THE FRONT. AS THE SUN SETS
WINDS WILL SETTLE DOWN BELOW 10KT AND ANY LEFT OVER CLOUDS WILL
CLEAR OUT.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...WIND ADVISORY UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
     KYZ023>043-045>049-053>057-061>067-070>078-081-082.

IN...WIND ADVISORY UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
     INZ076>079-083-084-089>092.

&&

MESOSCALE......BJS
SHORT TERM.....RJS
LONG TERM......AML
AVIATION.......RJS
Hazardous weather outlook, Oct 26, 8:04 AM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
904 AM EDT TUE OCT 26 2010

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-262100-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
904 AM EDT TUE OCT 26 2010 /804 AM CDT TUE OCT 26 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

...TORNADO WATCH IN EFFECT UNTIL 4PM EDT...3PM CDT...

...WIND ADVISORY IN EFFECT UNTIL 8PM EDT...7PM CDT...

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA TODAY...PRODUCING A
LINE OF STRONG TO SEVERE THUNDERSTORMS ALONG IT. DAMAGING WINDS ARE
LIKELY WITHIN THESE STORMS...WITH GUSTS OF 60 TO 70 MPH POSSIBLE.
ISOLATED TORNADOES ARE ALSO POSSIBLE IN STORMS THAT FORM OUT AHEAD
OF THE MAIN LINE AS WELL AS WITHIN THE SQUALL LINE.

OUTSIDE OF ANY STORMS...EXPECT GENERAL WINDY CONDITIONS TODAY.
SUSTAINED SOUTHERLY WINDS WILL BE 25 TO 35 MPH WITH GUSTS TO OVER
45 MPH. DRIVERS OF HIGH PROFILE VEHICLES ON EAST WEST ROADS SHOULD
USE CAUTION AS DRIVING MAY BE DIFFICULT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ANOTHER WEATHER SYSTEM WILL APPROACH THE AREA EARLY NEXT WEEK
BRINGING ANOTHER CHANCE OF THUNDERSTORMS LATE MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE NEEDED FOR THE REMAINDER OF THE DAY TO REPORT DAMAGING
WINDS OF ANY KIND.

RJS/AML/AL

In the hours before

Local storm report, Oct 26, 9:00 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1000 AM EDT TUE OCT 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     TSTM WND DMG     JASPER                  38.39N  86.94W
10/26/2010                   DUBOIS             IN   AMATEUR RADIO

            TREE BLOCKING IN 56 AND ST. CHARLES STREET

&&

EVENT NUMBER LMK1000558

CMC
Local storm report, Oct 26, 9:30 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1030 AM EDT TUE OCT 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     TSTM WND DMG     FRENCH LICK             38.55N  86.62W
10/26/2010                   ORANGE             IN   EMERGENCY MNGR

            POWER POLES BROKEN

&&

EVENT NUMBER LMK1000559

CMC
Local storm report, Oct 26, 9:44 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1044 AM EDT TUE OCT 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1034 AM     TSTM WND DMG     1 NW DEANEFIELD         37.68N  86.83W
10/26/2010                   OHIO               KY   TRAINED SPOTTER

            TREES UPROOTED

&&

EVENT NUMBER LMK1000560

CMC
Local storm report, Oct 26, 9:45 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1045 AM EDT TUE OCT 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     TSTM WND DMG     ENGLISH                 38.33N  86.46W
10/26/2010                   CRAWFORD           IN   TRAINED SPOTTER

            TREES TOPS SNAPPED OFF

&&

EVENT NUMBER LMK1000561

CMC
Local storm report, Oct 26, 9:46 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1046 AM EDT TUE OCT 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1046 AM     TSTM WND GST     1 S PILOT KNOB          38.27N  86.35W
10/26/2010  E60 MPH          CRAWFORD           IN   TRAINED SPOTTER

&&

EVENT NUMBER LMK1000562

CMC
Local storm report, Oct 26, 9:49 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1049 AM EDT TUE OCT 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1046 AM     HAIL             CENTERTOWN              37.42N  87.00W
10/26/2010  M0.88 INCH       OHIO               KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK1000563

CMC

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 9:00 AM CDTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Meade, Ohio45 min
Oct 26, 9:17 AM CDTSevere Thunderstorm WarningLMKOhio43 min
Oct 26, 9:30 AM CDTTornado WarningLMKMeade15 min
Oct 26, 9:35 AM CDTTornado WarningLMKBreckinridge, Meade25 min
Oct 26, 9:37 AM CDTTornado WarningLMKOhio23 min
Oct 26, 9:49 AM CDTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Meade, Ohio26 min
Oct 26, 9:54 AM CDTSevere Thunderstorm WarningLMKButler, Logan, Ohio, Warren51 min
Oct 26, 10:00 AM CDTTornado WarningLMKBreckinridge, Grayson, Ohio15 min
Oct 26, 10:02 AM CDTTornado WarningLMKButler, Ohio28 min
Oct 26, 10:05 AM CDTTornado WarningLMKButler, Logan, Warren25 min
Oct 26, 10:08 AM CDTSevere Thunderstorm WarningLMKJefferson, Oldham, Trimble52 min
Oct 26, 10:15 AM CDTSevere Thunderstorm WarningLMKBreckinridge, Bullitt, Hardin, Jefferson, Meade, Nelson and 1 more45 min
Oct 26, 10:22 AM CDTTornado WarningLMKJefferson, Shelby38 min
Oct 26, 10:23 AM CDTSevere Thunderstorm WarningLMKButler, Edmonson, Grayson, Hardin, Hart, Logan and 1 more52 min
Oct 26, 10:30 AM CDTTornado WarningLMKButler, Logan, Warren30 min
Oct 26, 10:33 AM CDTTornado WarningLMKEdmonson, Grayson27 min
Oct 26, 10:42 AM CDTTornado WarningLMKBullitt, Hardin33 min
Oct 26, 10:43 AM CDTSevere Thunderstorm WarningLMKAllen, Logan, Simpson, Warren32 min
Oct 26, 10:46 AM CDTSevere Thunderstorm WarningLMKHenry, Oldham, Shelby, Trimble29 min
Oct 26, 10:55 AM CDTTornado WarningLMKEdmonson, Grayson, Hardin, Hart, Larue35 min
Oct 26, 10:56 AM CDTSevere Thunderstorm WarningLMKBullitt, Franklin, Jefferson, Nelson, Shelby, Spencer34 min
Oct 26, 10:59 AM CDTSevere Thunderstorm WarningLMKAllen, Barren, Edmonson, Grayson, Hardin, Hart and 3 more31 min
Oct 26, 10:59 AM CDTTornado WarningLMKBullitt, Shelby, Spencer31 min
Oct 26, 11:03 AM CDTTornado WarningLMKEdmonson, Warren33 min
Oct 26, 11:06 AM CDTSevere Thunderstorm WarningLMKHardin, Larue, Nelson24 min
Oct 26, 11:17 AM CDTSevere Thunderstorm WarningLMKHenry28 min
Oct 26, 11:26 AM CDTTornado WarningLMKBarren, Edmonson, Hart, Warren34 min
Oct 26, 11:28 AM CDTSevere Thunderstorm WarningLMKAllen, Barren, Edmonson, Green, Hardin, Hart and 6 more32 min
Oct 26, 11:29 AM CDTSevere Thunderstorm WarningLMKAnderson, Franklin, Mercer, Nelson, Scott, Shelby and 3 more46 min
Oct 26, 11:39 AM CDTTornado WarningLMKAnderson, Franklin, Woodford21 min
Oct 26, 11:40 AM CDTTornado WarningLMKGreen, Hart, Larue, Taylor35 min
Oct 26, 11:59 AM CDTSevere Thunderstorm WarningLMKBourbon, Fayette, Harrison, Jessamine, Mercer, Scott and 1 more31 min
Oct 26, 12:02 PM CDTTornado WarningLMKMarion, Washington27 min
Oct 26, 12:08 PM CDTSevere Thunderstorm WarningLMKGreen, Hart, Marion, Metcalfe, Taylor22 min
Oct 26, 12:21 PM CDTSpecial Weather StatementLMKAdair, Allen, Barren, Cumberland, Metcalfe, Monroe24 min
Oct 26, 12:25 PM CDTSevere Thunderstorm WarningLMKBoyle, Garrard, Jessamine, Mercer, Washington, Woodford35 min
Oct 26, 12:29 PM CDTSevere Thunderstorm WarningLMKBourbon, Harrison, Nicholas20 min
Oct 26, 12:32 PM CDTSevere Thunderstorm WarningLMKBoyle, Casey, Marion, Taylor28 min
Oct 26, 12:34 PM CDTSpecial Weather StatementLMKBourbon, Clark, Fayette, Jessamine26 min
Oct 26, 12:38 PM CDTTornado WarningLMKGarrard, Jessamine, Mercer21 min
Oct 26, 12:44 PM CDTSpecial Weather StatementLMKAdair, Casey, Cumberland, Green, Metcalfe, Monroe and 1 more46 min
Oct 26, 12:45 PM CDTSevere Thunderstorm WarningLMKAdair, Casey32 min
Oct 26, 12:49 PM CDTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Jessamine, Madison26 min
Oct 26, 1:07 PM CDTSpecial Weather StatementLMKGarrard, Lincoln, Madison23 min
Oct 26, 1:17 PM CDTSpecial Weather StatementLMKClinton, Cumberland, Russell28 min
Oct 26, 1:18 PM CDTSpecial Weather StatementLMKClark, Garrard, Lincoln, Madison42 min
Oct 26, 1:21 PM CDTSevere Thunderstorm WarningLMKGarrard, Lincoln, Madison11 min
Oct 26, 1:22 PM CDTSevere Thunderstorm WarningLMKClinton, Cumberland23 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.